Alert archive / Wisconsin / Frost Advisories in 2016

Frost Advisory 1, NWS La Crosse, WI

April 22, 20164 counties in Wisconsin

NWS La Crosse, WI issued this frost advisory at Apr 22, 2016, 3:40 AM CDT for 4 counties in Wisconsin. It took effect at Apr 23, 2016, 1:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2016, 3:40 AM CDT (08:40 UTC)
In effect from
Apr 23, 2016, 1:00 AM CDT
Expired
Apr 23, 2016, 7:22 AM CDT
In force
6 hr
Issued by
NWS La Crosse, WI

Counties Adams County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI

The radar

The La Crosse radar (KARX), 73 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 363 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
363 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

156 
WWUS73 KARX 220840
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
340 AM CDT FRI APR 22 2016

...AREAS OF FROST POSSIBLE TONIGHT IN WISCONSIN...

.A COOL AIRMASS AND CLEAR SKIES TONIGHT COULD LEAD TO AREAS OF
FROST IN THE FAVORED COLDER VALLEYS AND BOGS OF CENTRAL AND
WESTERN WISCONSIN EARLY SATURDAY MORNING. THIS COULD IMPACT
SENSITIVE PLANTS.

A FROST ADVISORY HAS BEEN ISSUED FOR THESE TYPICAL COLDER AREAS
FOR THE OVERNIGHT HOURS TONIGHT INTO EARLY SATURDAY.

WIZ034-042>044-222145-
/O.NEW.KARX.FR.Y.0001.160423T0600Z-160423T1300Z/
JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH...
MAUSTON...FRIENDSHIP
340 AM CDT FRI APR 22 2016

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURES...LOWS FROM 30 TO 34

* IMPACTS...AREAS OF FROST ARE POSSIBLE WHICH COULD IMPACT
  SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SHEA/WETENKAMP
4 follow-up statements
539 
WWUS73 KARX 222011
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
ISSUED BY NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 PM CDT FRI APR 22 2016

...AREAS OF FROST POSSIBLE TONIGHT IN WISCONSIN...

.A COOL AIRMASS AND CLEAR SKIES TONIGHT COULD LEAD TO AREAS OF
FROST IN THE FAVORED COLDER VALLEYS AND BOGS OF CENTRAL AND
WESTERN WISCONSIN EARLY SATURDAY MORNING. THIS COULD IMPACT
SENSITIVE PLANTS.

A FROST ADVISORY HAS BEEN ISSUED FOR THESE TYPICAL COLDER AREAS
FOR THE OVERNIGHT HOURS TONIGHT INTO EARLY SATURDAY.

WIZ034-042>044-230415-
/O.CON.KARX.FR.Y.0001.160423T0600Z-160423T1300Z/
JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH...
MAUSTON...FRIENDSHIP
311 PM CDT FRI APR 22 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURES...LOWS FROM 30 TO 34

* IMPACTS...AREAS OF FROST ARE POSSIBLE WHICH COULD IMPACT 
  SENSITIVE VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
226 
WWUS73 KARX 230158
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
858 PM CDT FRI APR 22 2016

...AREAS OF FROST EXPECTED IN PORTIONS OF SOUTHWEST AND CENTRAL
WISCONSIN TONIGHT...

.A COOL AIRMASS AND CLEAR SKIES TONIGHT WILL LEAD TO AREAS OF
FROST IN THE FAVORED COLDER VALLEYS AND BOGS OF CENTRAL AND
SOUTHWEST WISCONSIN. THIS COULD IMPACT SENSITIVE PLANTS.

WIZ034-042>044-231200-
/O.CON.KARX.FR.Y.0001.160423T0600Z-160423T1300Z/
JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH...
MAUSTON...FRIENDSHIP
858 PM CDT FRI APR 22 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURES WILL FALL INTO THE LOWER 30S LATE TONIGHT INTO
  EARLY SATURDAY MORNING. 

* AREAS OF FROST ARE POSSIBLE WHICH COULD IMPACT SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

WETENKAMP
523 
WWUS73 KARX 230907
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
407 AM CDT SAT APR 23 2016

...FROST LIKELY OCCURRING EARLY THIS MORNING...

.TEMPERATURES EARLY THIS MORNING WERE IN THE LOWER TO MID 30S WITH
CALM CONDITIONS IN FAVORED COLDER VALLEYS AND BOGS. FROST WAS
LIKELY OCCURRING WHICH COULD IMPACT SENSITIVE PLANTS.

WIZ034-042>044-231300-
/O.CON.KARX.FR.Y.0001.000000T0000Z-160423T1300Z/
JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH...
MAUSTON...FRIENDSHIP
407 AM CDT SAT APR 23 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TEMPERATURES WILL BE IN THE LOWER 30S EARLY THIS MORNING.

* AREAS OF FROST ARE EXPECTED WHICH COULD IMPACT SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SHEA
664 
WWUS73 KARX 231222
NPWARX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
722 AM CDT SAT APR 23 2016

...TEMPERATURES ARE WARMING...

.AS TEMPERATURES WARM THIS MORNING...THE THREAT FOR ADDITIONAL
FROST HAS ENDED.

WIZ034-042>044-231330-
/O.CAN.KARX.FR.Y.0001.000000T0000Z-160423T1300Z/
JACKSON-MONROE-JUNEAU-ADAMS-
INCLUDING THE CITIES OF...BLACK RIVER FALLS...SPARTA...TOMAH...
MAUSTON...FRIENDSHIP
722 AM CDT SAT APR 23 2016

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE FROST
ADVISORY. 

MORNING LOW TEMPERATURES HAVE ALREADY BEEN REACHED AND IT WILL
CONTINUE TO WARM.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Apr 22, 2:47 AM CDT, 53 minutes earlier.

Area forecast discussion, Apr 22, 2:47 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
247 AM CDT FRI APR 22 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 247 AM CDT FRI APR 22 2016

MAIN FORECAST CONCERNS IN THE SHORT TERM ARE ON LOW TEMPERATURES
AND SOME AREAS OF FROST TONIGHT OVER PORTIONS OF SOUTHWEST INTO
CENTRAL WISCONSIN.

LATEST WATER VAPOR IMAGERY SHOWED LOW PRESSURE DEPARTING THE UPPER
MISSISSIPPI RIVER VALLEY. A COLD FRONT PUSHED THROUGH OVERNIGHT
WITH STRATUS MOVING INTO THE REGION IN ITS WAKE. THE STRATUS HAS
PRODUCED MOSTLY CLOUDY SKIES ACROSS THE AREA. ALSO A TIGHTENING
PRESSURE GRADIENT IS PRODUCING NORTH WINDS OF 10 TO 15 MPH. THE
CLOUD COVER AND THE PERSISTENT WINDS SHOULD KEEP FOG FROM FORMING
DESPITE THE LOW DEW POINT DEPRESSION EARLY THIS MORNING. HIGH
PRESSURE BUILDS IN THIS AFTERNOON INTO TONIGHT PROVIDING MOSTLY
SUNNY TO MOSTLY CLEAR SKIES ALONG WITH LIGHT AND VARIABLE WINDS.
CLEAR SKIES TONIGHT ALONG WITH LIGHT TO CALM WINDS WILL SET THE
STAGE FOR AREAS OF FROST ACROSS PORTIONS OF SOUTHWEST INTO CENTRAL
WISCONSIN. PLAN ON OVERNIGHT LOWS RANGING FROM THE LOWER 40S
ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA TO THE LOWER TO MID
30S OVER CENTRAL WISCONSIN. A FROST ADVISORY WILL BE IN EFFECT
TONIGHT FROM 1 AM THROUGH 8 AM SATURDAY MORNING FOR
JACKSON...MONROE...JUNEAU...AND ADAMS COUNTY.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 247 AM CDT FRI APR 22 2016

ON SATURDAY...WE WILL SEE INCREASING SOUTHERLY WINDS AND CLOUDS AS A
TROUGH PUSHES ACROSS THE ROCKIES AND GULF MOISTURE EDGES NORTHEASTWARD.
THE MOISTURE RETURN WILL BE SLOW TO MAKE IT INTO WESTERN AND
CENTRAL WISCONSIN...SO WE COLD SEE SOME AFTERNOON RELATIVE
HUMIDITY VALUES FALL TO AROUND 30 TO 35 PERCENT. WITH THE RECENT
PRECIPITATION AND COOLER TEMPERATURES...ALONG WITH GREEN UP IN
FULL SWING...WE SHOULD NOT SEE ANY MAJOR FIRE WEATHER CONCERNS.
AS LOW PRESSURE EDGES ACROSS THE NORTHERN PLAINS...A WARM FRONT IS
EXPECTED TO SITUATE ITSELF ACROSS CENTRAL MINNESOTA THROUGH
NORTHERN WISCONSIN. THERE ARE SOME SIGNALS THAT THIS FRONT COULD
SET UP CLOSER TO THE INTERSTATE 90 CORRIDOR. SHORTWAVES MOVING
THROUGH ALONG WITH INCREASING 850 MB MOISTURE TRANSPORT...WILL
BRING PERIODS OF SHOWERS AND THUNDERSTORMS TO THE
AREA...ESPECIALLY NEAR THE WARM FRONT. THE MAIN FRONTAL BOUNDARY
TO WATCH FOR IMPACTFUL WEATHER WILL BE SUNDAY AFTERNOON INTO
SUNDAY EVENING WHEN A COLD FRONT IS EXPECTED TO PUSH THROUGH THE
REGION. 0-6 KM BULK SHEAR INCREASES ACROSS THE AREA ON SUNDAY AS
THE FRONT PUSHES IN...BUT THE BIG QUESTION IS HOW MUCH CAPE WILL
BE BUILD AHEAD OF IT. THIS WILL ALL RIDE ON HOW MUCH MOISTURE
RETURN WE SEE AND THE DEW POINT RESPONSE. IF WE CAN BUILD THE
MOISTURE INTO THE REGION...WE COULD SEE A FEW STRONGER
THUNDERSTORMS. THERE IS TOO MUCH UNCERTAINTY AT THIS POINT TO
DETERMINE IF SEVERE THUNDERSTORMS WOULD BE A POSSIBILITY. THE GFS
AND NAM ARE ALSO SHOWING SOME MAJOR DIFFERENCES IN TIMING THE LOW
THROUGH THE REGION. THE GFS IS SHOWING A DEEPER AND FASTER LOW
VERSUS THE NAM. SO SOME DETAILS TO BE WORKED OUT YET. IN THE WAKE
OF THIS SYSTEM WE LOOK TO ENTER A COOLER PERIOD AS HIGH PRESSURE
EDGES IN FROM THE NORTH MONDAY NIGHT INTO TUESDAY. THERE ARE
SIGNALS IN THE EXTENDED FORECAST MODELS SUGGESTING ANOTHER LOW
COLD APPROACH FROM THE SOUTHWEST TUESDAY NIGHT THROUGH THE
WEDNESDAY BRINGING MORE CHANCES FOR SHOWERS AND POSSIBLY
THUNDERSTORMS. DRY WEATHER THEN LOOKS TO RETURN FOR THE END OF THE
WEEK...BUT IT LOOKS LIKE IT WILL REMAIN ON THE COOL SIDE WITH
HIGHS IN THE MID 50S TO AROUND 60.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1137 PM CDT THU APR 21 2016

A PERIOD OF MVFR CEILINGS IS EXPECTED TONIGHT IN STRATUS WITH
CLOUD BASES OF 1500 TO 2500 FT. THE STRATUS WILL THEN SHIFT SOUTH
OF THE TAF SITES BY MID TO LATE MORNING ON FRIDAY GIVING WAY TO
VFR CONDITIONS AND MOSTLY SUNNY SKIES. LOOK FOR WINDS TO BECOME
LIGHT AND VARIABLE LATE FRIDAY AFTERNOON INTO FRIDAY EVENING AS
HIGH PRESSURE BUILDS INTO THE AREA.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR WIZ034-042>044.

MN...NONE.
IA...NONE.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...WETENKAMP
Hazardous weather outlook, Apr 21, 9:06 PM CDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
906 PM CDT THU APR 21 2016

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-221200-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
906 PM CDT THU APR 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM CHANCES RETURN FROM LATE SATURDAY NIGHT INTO MONDAY.
THE HIGHER CHANCES WILL BE SUNDAY AND SUNDAY NIGHT AND MAINLY
SOUTH OF A LAKE CITY MINNESOTA TO BLACK RIVER FALLS WISCONSIN
LINE. IT IS TOO EARLY TO DISCERN IF THESE STORMS WILL BE SEVERE
OR NOT.

ANOTHER CHANCE OF THUNDERSTORMS RETURNS FOR LATE TUESDAY NIGHT
AND WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF THERE IS A SEVERE
RISK WITH ANY OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

WETENKAMP

Nearby

Frost Advisories in Wisconsin, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.